Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 267, NWS Tallahassee, FL

July 14, 2015Gadsden County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2015, 3:44 PM EDT for Gadsden County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 3:44 PM EDT (19:44 UTC)
Expired
Jul 14, 2015, 4:30 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Gadsden County, FL

The radar

The Tallahassee radar (KTLH), 39 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS52 KTAE 141944
SVRTAE
FLC039-142030-
/O.NEW.KTAE.SV.W.0267.150714T1944Z-150714T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 430 PM EDT

* AT 343 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER GREENSBORO...OR 10 MILES WEST OF
  QUINCY...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUINCY...GREENSBORO...GRETNA...WETUMPKA...QUINCY AIRPORT...DOUGLAS
  CITY...SAWDUST...SANTA CLARA...JUNIPER...LITTMAN...SHADY REST AND
  FLORENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3044 8471 3046 8471 3046 8475 3048 8478
      3052 8478 3052 8482 3053 8482 3054 8483
      3063 8480 3060 8448 3041 8459 3041 8461
      3040 8464
TIME...MOT...LOC 1943Z 289DEG 13KT 3055 8476 

$$

42-DVD
1 follow-up statement
274 
WWUS52 KTAE 142016
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT TUE JUL 14 2015

FLC039-142030-
/O.CON.KTAE.SV.W.0267.000000T0000Z-150714T2030Z/
GADSDEN FL-
416 PM EDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL GADSDEN COUNTY...

AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR QUINCY...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
QUINCY...GRETNA...WETUMPKA...QUINCY AIRPORT...DOUGLAS CITY...
SAWDUST...SANTA CLARA...LITTMAN...SHADY REST AND FLORENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3044 8471 3046 8471 3046 8475 3048 8478
      3061 8465 3060 8448 3041 8459 3041 8461
      3040 8464
TIME...MOT...LOC 2016Z 289DEG 13KT 3051 8463 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:38 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 14, 10:38 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EDT TUE JUL 14 2015

.Near Term [Through Today]...

Previous forecast is on track. A similar pattern to yesterday
continues today. Large upper ridge remains centered over the
Southern Plains, with a broad (but amplifying) trough across the
northeastern quadrant of the country. At the surface, low pressure
is centered over the Great Lakes region with a broadening pressure
pattern through the Southeast. A 06z subjective analysis depicted
a stationary boundary from the Tennessee Valley, through northeast
Georgia, and off the Mid- Atlantic coast. Running from
Apalachicola, northeast along the western Atlantic coast sits a
trough.

Through today the +PV anomaly over the Great Lakes will dive into
the Mid-Atlantic. This will turn low layer flow more westerly
over the Appalachians. Subsequently, weak lee troughing is
expected to develop and build southeast into the Tri-State region.
In addition, W/SW steering flow will favor a wetter type 4/5
seabreeze regime this afternoon.

Some scattered showers are already developing along the tail of
the aforementioned trough near Apalachicola, expect these storms
to become more numerous through the morning. These storms will
likely disturb the climatological seabreeze pattern early this
afternoon. In general, storms are expected to fill in across the
Panhandle this morning and merge with what develops along the
seabreeze and the lee trough extending into southeast Alabama and
south Georgia. This convection will likely blend together and move
east across north Florida and south Georgia through the afternoon.

A warm, juicy, and unstable airmass is in place across the region
this morning and will only gradually mix through the afternoon.
Thus the high instability alone will be enough to force a few
strong to severe storms through the day today. The threat with any
strong storms will be damaging winds.

Although we'll be a little cooler than yesterday, the high
dewpoints will be able to force heat indices into advisory
levels this afternoon. Since convection is expected earlier near
the coast, it will likely keep temperatures too cool for an
advisory south of I-10 in north Florida.

&&

.Prev Discussion [659 AM EDT]...

.Short Term [Tonight Through Thursday]...

The position of a mid-upper level anticyclone will remain nearly
stationary on Wednesday and Thursday over the Arklatex region,
which will place our forecast area in N-NW flow aloft. Meanwhile,
low-level flow will be out of the west with abundant and deep
boundary layer moisture. Precipitable water values should be
around or above 2 inches during this forecast period; that would
suggest fairly high convective coverage each day, as would the
stronger westerly flow which usually contributes to more numerous
storms during the afternoon hours.

However, PoPs were also kept elevated at night - both for tonight
and Wednesday Night - due to the possibility of convection
initiating north of our forecast area and then pushing south given
the prevailing flow aloft. We can occasionally see organized
convective lines reach the Gulf coast in the summer months in
these sort of synoptic patterns, and several convection allowing
models show a version of that scenario. However, the timing and
intensity of such convective lines varies from model to model.
Given the possibility of organized lines of storms, damaging winds
will be a threat with any stronger storms or line segments during
the short term period. Southwest Georgia is outlined in a Slight
Risk of severe storms by the SPC for Wednesday. Organized and
severe storms may be more likely on Wednesday, but at least
isolated severe weather will be possible through the entire period
across the forecast area.

Heat indices on Tuesday and Wednesday could approach Heat Advisory
criteria (109 degrees) in some areas. However, this could be
significantly affected by convective timing and coverage, so
confidence is low in any particular scenario at this time.

.Long Term [Thursday Night Through Tuesday]...

Although our forecast area will remain on the eastern periphery of
the mid-upper level anticyclone, the ridge will build during the
extended forecast period with slight rises in heights aloft. This
will likely lead to slightly warmer temperatures and more widely
scattered showers and storms (with a more typical diurnal trend).

.Aviation...
[Through 12Z Wednesday]...

IFR/LIFR conditions have developed at TLH and ECP, but should
dissipate within the next hour or two. Thereafter, VFR will
prevail outside of thunderstorms. ECP, TLH, and VLD have the best
chance of storms, spreading from west to east through the day.

.Marine...

Westerly winds will persist through much of the rest of the week,
and will begin to increase later tonight. SCEC level winds (15-20
knots) appear likely from Wednesday into Thursday.

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   95  76  93  76  93 /  60  30  50  30  60
Panama City   91  80  89  80  88 /  60  30  40  40  50
Dothan        96  77  95  76  94 /  30  20  40  30  40
Albany        96  76  95  74  93 /  30  40  50  40  40
Valdosta      97  75  93  74  93 /  60  40  50  30  60
Cross City    93  76  90  76  92 /  40  40  50  40  60
Apalachicola  91  80  90  80  92 /  50  30  40  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Gadsden-
     Jackson-Leon.

GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON/HARRIGAN
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...HARRIGAN
MARINE...LAMERS
FIRE WEATHER...HARRIGAN
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:40 AM EDTHeat AdvisoryTAEGadsden, Jackson, Leon15 hr
Jul 14, 5:27 AM EDTSpecial Marine WarningTAE48 min
Jul 14, 10:34 AM EDTSpecial Marine WarningTAE41 min
Jul 14, 11:18 AM EDTSpecial Marine WarningTAE57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.